MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON?; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON?; CORONARY DRUG-ELUTING STENT
Model Number H7493942812500
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon removal difficulty occurred.The 90% stenosed target lesion was located in the severely calcified coronary artery.A 5.00 mm x 12 mm synergy megatron coronary drug-eluting stent monorail was selected for use.During withdrawal, it was noted that the balloon would not pull back all the way into the guide catheter.The physician tried to inflate/deflate balloon multiple times of 3-4 atm to try to get the balloon to rewrap, but still unable to withdraw.There was a visible damage on the balloon shoulder, it will not fully deflate.Physician decided to remove the whole system including the sds, guidewire, guide catheter and had to remove the femoral sheath as the balloon would not come out from the guide catheter.Furthermore, the tip of the guide catheter was flared as a result of trying to remove the sds.The rota drive floppy guidewire was able to be removed from the device outside the patient.The procedure was completed with original device.
 
Additional Manufacturer Narrative
H6: device codes: removed code.
 
Event or Problem Description
It was reported that balloon removal difficulty occurred.The 90% stenosed target lesion was located in the severely calcified coronary artery.A 5.00mm x 12mm synergy megatron coronary drug-eluting stent monorail was selected for use.During withdrawal, it was noted that the balloon would not pull back all the way into the guide catheter.The physician tried to inflate/deflate balloon multiple times of 3-4 atm to try to get the balloon to rewrap, but still unable to withdraw.There was a visible damage on the balloon shoulder, it will not fully deflate.Physician decided to remove the whole system including the sds, guidewire, guide catheter and had to remove the femoral sheath as the balloon would not come out from the guide catheter.Furthermore, the tip of the guide catheter was flared as a result of trying to remove the sds.The rota drive floppy guidewire was able to be removed from the device outside the patient.The procedure was completed with original device.It was further reported that the procedure was first started off with using a 7f mach1 vl3.5sh guide, but it did not fit well with the patient anatomy.The physician exchanged that guide for 7f mach1 vl3sh guide catheter that was used for the entire procedure until the physician removed everything as a whole from the body.The megatron des was implanted successfully.The balloon was bigger and had more contrast in the indeflator solution.It was deflated for at least 10 seconds with 2 negative pull backs on the balloon before trying to remove the sds system.
 
Additional Manufacturer Narrative
H6: device codes: removed code device evaluated by manufacturer: the device was returned for analysis.Visual examination identified the stent was not attached.A visual and tactile examination identified no issues along the length of the hypotube shaft.A visual and tactile examination of the outer and inner lumen and mid-shaft section noted the extrusion was stretched.Bumper tip showed no signs of distal tip damage.Balloon cones were reviewed.The balloon was pulled in a distally and bunched at the distal section.The inner lumen was detached (starting from 12.1cm from the bumper tip with a length of 8.9cm) but contained within outer lumen.Proximal markerband was pulled proximally from proximal balloon cone.No issues with the distal markerband.No other device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
SYNERGY MEGATRON?
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22472590
Report Number2124215-2025-44577
Device Sequence Number18118919
Product Code NIQ
UDI-Device Identifier08714729985600
UDI-Public(01)08714729985600(17)260416(10)33943955
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Model NumberH7493942812500
Device Catalogue NumberH7493942812500
Device Lot Number0033943955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/15/2025
08/12/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/11/2025
09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight92 KG
Patient RaceBlack Or African American